Jump to content
Sign in to follow this  
JoshB

Proscar Progress

Recommended Posts

Hey guys,

 

I came to this board a couple months ago knowing very little about what to do with my thinning hair and spex referred me to his website where I purchased proscar. I have been using it now for about 55 days, breaking the 5mg into five 1mg pieces. Also I have been using Nizorelle - but just moved onto Nizoral.

 

I read that some people see effects in 3 months from propecia/proscar... I haven't been using it for 2 months yet, but I am sure I have over the past week seen a decrease in hair loss, is this possible or my imagination? I would guess it's halved, maybe more.

 

It still comes out when I am the shower and washing my hair, but not quite so much as far as I can tell. After, when I towel dry my hair - due to paranoia I do it over the sink and shake the towel in the sink to see what's come out, it's virtually nothing in comparison to 2 weeks ago, back then it was enough that I could scoop it from the plug hole.

 

Also when I style my hair the amount that I can "collect" has really decreased.

 

What I'm asking then is for people with experience/knowledge of the drug to let me know what they think if they get a chance :) Is there a shedding stage with propecia/proscar, I felt that after taking it for a week or so that my hair loss increased (I know how easy it is to associate or imagine that sort of thing especially when taking drugs for this sort of thing, when in reality there is no change or it's unrelated).

 

I also don't seem to have experienced any of the side effects, which worries me - or did until I started to feel it was working - but that worried me that it wasn't working? Do you need to experience at least something, even if it is just breast tenderness?

 

Sorry for this long rather stop starty post, please give me your opinion and experience :)

Share this post


Link to post
Share on other sites

hi joshb

not everyone experiences side effects and not everyone experiences results as to say from using these drugs.

in my experience i have no side effects at all that i know of from using 1mg of proscar daily.

 

on the subject of keeping what i`ve got i definately think it is working as my hair will look great for a couple of months, then i think i must experience a smallish shed where i think my hair looks sh*t

 

i use nizoral once a week which dries my hair out so i use head and shoulders conditioner which seems to sort it out.

if i were you i would keep at the vmeds for 1 more year

 

good luck mate

 

Share this post


Link to post
Share on other sites

hi joshb

not everyone experiences side effects and not everyone experiences results as to say from using these drugs.

in my experience i have no side effects at all that i know of from using 1mg of proscar daily.

 

on the subject of keeping what i`ve got i definately think it is working as my hair will look great for a couple of months, then i think i must experience a smallish shed where i think my hair looks sh*t

 

i use nizoral once a week which dries my hair out so i use head and shoulders conditioner which seems to sort it out.

if i were you i would keep at the vmeds for 1 more year

 

good luck mate

 

 

That's good to hear, in a way at some points I hoped for side effects just to know something was happening (even in the very early days when I know it is silly to expect anything). But yeh, it is good to find out results don't go hand in hand with side effects.

 

I will definitely keep up with the meds :) I have used the Nizorelle shampoo every 3 - 4 days and I didn't find it dried my hair personally - I have now used Nizoral (which I think is the stronger version) 3 times the same every 3 - 4 days and also haven't experienced any dryness. I have been leaving it on for the full 5 minutes and massaging it in fully. Infact, hair loss aside, I would continue to use Nizoral shampoo (sorry to sound like a commercial!) as I think it has improved my hair a great deal, the condition of it and so on compared to what I previously used. The conditioner I use is herbal essence.

 

Thanks for your reply bigmac :D and I hope it continues to look great for you!

Share this post


Link to post
Share on other sites

no probs mate we are all here to help each other

as they say on startrek

to baldy go where no man has gone before :)

Share this post


Link to post
Share on other sites

I had exactly the same experience - a dramatic slowdown in the rate of daily shedding after about 2 or 3 months on the drug, with no side effects.

 

Expect some daily shedding, even without MPB. Losing around 100 hairs every day is completely normal and is simply the result of the natural hair growth cycle: when an old hair stops growing it falls out and a new hair starts growing from the same follicle.

 

In balding men, hair exposed to DHT has an ever-shorter growth phase, with hairs themselves becoming progressively finer and less pigmented. Finasteride arrests this process by reducing levels of DHT to a degree that's more permissive of hair growth.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...
Sign in to follow this  

×
×
  • Create New...